MAUDE Adverse Event Report: CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA25
Medical Device Problem Codes Degraded (1153); Gradient Increase (1270); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bacterial Infection (1735); Endocarditis (1834)
Date of Event 06/24/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The manufacturer is following up with the healthcare facility to retrieve further information on the event and the device involved.A follow up report will be submitted upon receipt of additional information.
 
Event or Problem Description
The manufacturer was informed of a patient¿s death occurred during a re-do avr surgery performed to explant a crown bioprosthesis size 25 due to an infection which could not be successfully treated with antibiotic therapy.Reportedly, patient had 3 positive blood cultures with streptococcus epidermidis.Date when infection was diagnosed is not known to the manufacturer at this time.As reported, the patient had no previous history of infective endocarditis.The crown prosthesis had been implanted on (b)(6) 2024 and an aortic patch had also been inserted for root widening at the time of initial implant, with a total bypass time of 243 mins.According to the information received, after the initial surgery the patient was readmitted to or for cardiac tamponade repair and ventricle pacing wire insertion.The crown valve was reported to be fully functional, with normal gradients and no regurgitation, after this second surgical procedure.Length of stay is not known to the manufacturer at this time.Based on the information received, at the time of re-do avr surgery the patient presented with a heart block on a background of severe aortic stenosis.As reported, after removal of the crown valve they saw that the infection had gone down the aortic root into the mitral valve.They were unable to clear the affected area and there was no space for another valve on the anulus.The procedure could not be completed successfully and it was reported that patient passed away during the surgery.As per medical judgment received, the patient had multiple predisposing conditions for infective endocarditis that put him at increased risk from post op permanent pacemaker insertion and pericardial tamponade requiring resternotomy.
 
Additional Manufacturer Narrative
Corrected fields: h6 - medical device problem code has been corrected.Since the explanted prosthesis was not returned, the manufacturer could not perform further analyses on the device involved in the reported event.Despite a direct investigation on the explanted prosthesis could not be carried out, based on the information received by the healthcare facility, it was confirmed that the prosthesis was explanted due to infective endocarditis caused by streptococcus epidermidis, which is a gram-positive bacterium commonly found on human skin and mucous membranes.It should be noted that the patient was exposed to multiple predisposing conditions for infective endocarditis, specifically permanent pacemaker insertion and pericardial tamponade requiring re-sternotomy, as confirmed by the medical judgement received.In addition, also the extended surgical time reported at the time of crown valve implant could have played a role as an additional risk factor.Ultimately, it should be considered that endocarditis is listed among the adverse events potentially associated with the use of bioprosthetic heart valves and, as such, is a known inherent risk of the device.
 
Event or Problem Description
The manufacturer was informed of a patient¿s death occurred during a re-do avr surgery performed to explant a crown bioprosthesis size 25 due to an infection which could not be successfully treated with antibiotic therapy.Reportedly, patient had 3 positive blood cultures with streptococcus epidermidis.Date when infection was diagnosed is not known to the manufacturer.As reported, the patient had no previous history of infective endocarditis.The crown prosthesis had been implanted on (b)(6) 2024 and an aortic patch had also been inserted for root widening at the time of initial implant, with a total bypass time of 243 mins.According to the information received, after the initial surgery the patient was readmitted to or for cardiac tamponade repair and ventricle pacing wire insertion.The crown valve was reported to be fully functional, with normal gradients and no regurgitation, after this second surgical procedure.Length of stay is not known to the manufacturer.Based on the information received, at the time of re-do avr surgery the patient presented with a heart block on a background of severe aortic stenosis.As reported, after removal of the crown valve they saw that the infection had gone down the aortic root into the mitral valve.They were unable to clear the affected area and there was no space for another valve on the anulus.The procedure could not be completed successfully and it was reported that patient passed away during the surgery.As per medical judgment received, the patient had multiple predisposing conditions for infective endocarditis that put him at increased risk from post op permanent pacemaker insertion and pericardial tamponade requiring re-sternotomy.No further information has been disclosed to the manufacturer, including the results of autopsy and analyses performed on the explanted valve.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key19804027
Report Number3004478276-2024-00154
Device Sequence Number20679288
Product Code LWR
UDI-Device Identifier00896208000535
UDI-Public(01)00896208000535(240)CNA25(17)241231
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberCNA25
Device Catalogue NumberCNA25
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date07/23/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age67 YR
Patient SexMale
Patient Weight120 KG